Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 26, 2008, 1:30 AM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2008, 1:30 AM CDT (06:30 UTC)
- Expired
- Apr 26, 2008, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 68 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHGX 260632
SVRHGX
TXC039-157-481-260715-
/O.NEW.KHGX.SV.W.0049.080426T0630Z-080426T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
130 AM CDT SAT APR 26 2008
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BRAZORIA COUNTY IN SOUTHEAST TEXAS...
FORT BEND COUNTY IN SOUTHEAST TEXAS...
EXTREME EASTERN WHARTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 215 AM CDT
* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BOLING-IAGO
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE
NOT LIMITED TO DAMON...BRAZOS BEND STATE PARK...ROSENBERG...
PLEAK...PECAN GROVE AND NEEDVILLE
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2924 9534 2921 9585 2923 9587 2920 9590
2920 9598 2937 9603 2967 9571
TIME...MOT...LOC 0630Z 258DEG 33KT 2931 9590
$$3 follow-up statements
000
WWUS54 KHGX 260649
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
149 AM CDT SAT APR 26 2008
TXC481-260659-
/O.CAN.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
WHARTON TX-
149 AM CDT SAT APR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHARTON COUNTY HAS
BEEN CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED OR MOVED OUT OF THE AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2967 9571 2924 9534 2921 9585 2923 9587
2927 9585 2934 9596 2942 9598
TIME...MOT...LOC 0649Z 258DEG 33KT 2935 9570
$$
TXC039-157-260715-
/O.CON.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
FORT BEND TX-BRAZORIA TX-
149 AM CDT SAT APR 26 2008
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL BRAZORIA AND
FORT BEND COUNTIES UNTIL 215 AM CDT...
AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS
LOCATED NEAR DAMON...OR 15 MILES SOUTH OF ROSENBERG...AND MOVING
EAST AT 38 MPH.
* LOCATIONS IN THE THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE
NOT LIMITED TO ROSHARON...BRAZOS BEND STATE PARK...THOMPSONS...
RICHMOND...PLEAK...PECAN GROVE...NEEDVILLE AND BONNEY.
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER...
NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2967 9571 2924 9534 2921 9585 2923 9587
2927 9585 2934 9596 2942 9598
TIME...MOT...LOC 0649Z 258DEG 33KT 2935 9570
$$000
WWUS54 KHGX 260706
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
205 AM CDT SAT APR 26 2008
TXC157-260715-
/O.CAN.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
FORT BEND TX-
205 AM CDT SAT APR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR FORT BEND COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED OR MOVED OUT OF THE AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2921 9585 2923 9587 2928 9585 2933 9576
2930 9565 2935 9558 2939 9558 2940 9555
2943 9557 2944 9551 2924 9534
TIME...MOT...LOC 0705Z 258DEG 33KT 2938 9554
$$
TXC039-260715-
/O.CON.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
BRAZORIA TX-
205 AM CDT SAT APR 26 2008
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL BRAZORIA
COUNTY UNTIL 215 AM CDT...
AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS
LOCATED 6 MILES WEST OF ROSHARON...OR 13 MILES SOUTHWEST OF
FRESNO...AND MOVING EAST AT 38 MPH.
* LOCATIONS IN THE THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE
NOT LIMITED TO DAMON AND BONNEY.
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER...
NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2921 9585 2923 9587 2928 9585 2933 9576
2930 9565 2935 9558 2939 9558 2940 9555
2943 9557 2944 9551 2924 9534
TIME...MOT...LOC 0705Z 258DEG 33KT 2938 9554
$$000
WWUS54 KHGX 260716
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
216 AM CDT SAT APR 26 2008
TXC039-260726-
/O.EXP.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
BRAZORIA TX-
216 AM CDT SAT APR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRAZORIA COUNTY HAS
BEEN ALLOWED TO EXPIRE...
THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2921 9585 2923 9587 2928 9585 2933 9576
2930 9565 2935 9558 2939 9558 2940 9555
2943 9557 2944 9551 2924 9534
TIME...MOT...LOC 0706Z 258DEG 33KT 2938 9553
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:02 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 25, 11:02 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1102 PM CDT FRI APR 25 2008 .DISCUSSION... JUST A QUICK ZONE UPDATE SENT OUT. STORMS ARE WEAKENING AS EXPECTED. STILL HAVE A STRONG CLUSTER JUST WEST OF THE CWA AND ONE IN WASHINGTON COUNTY PULSING UP AND DOWN. ALSO HAVE SOME WEAK S/W ENERGY RIDING ACROSS SRN ZONES PRODUCING SOME SCT -RA. NUDGED POPS UP ACROSS SRN ZONES JUST A TOUCH FOR THE REMAINDER OF THE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 64 84 61 66 47 / 40 20 40 60 0 HOUSTON (IAH) 69 85 67 72 48 / 30 20 30 60 0 GALVESTON (GLS) 72 81 71 77 56 / 30 10 20 60 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...47
Hazardous weather outlook, Apr 25, 3:39 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 339 PM CDT FRI APR 25 2008 TXZ178-179-199-200-210>214-226-227-235>238-261300- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-WALLER- WHARTON- 339 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN TWO-THIRDS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE NORTHERN THIRD OF SOUTHEAST TEXAS LATE TONIGHT. THIS FRONT MAY GENERATE SOME ISOLATED SHOWERS AND THUNDERSTORMS NORTH OF THE INTERSTATE 10 CORRIDOR. HOWEVER...THE SEVERE WEATHER THREAT SHOULD REMAIN NORTH OF THE AREA. .DAY TWO...SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY THREE...SUNDAY A COLD FRONT WILL CROSS SOUTHEAST TEXAS ON SUNDAY. THIS FEATURE WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE A ROUND OF SHOWERS AND THUNDERSTORMS. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED DUE TO LIMITED INSTABILITY. HOWEVER...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 1 TO 2 INCHES. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ163-164-176-177-195>198-261300- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-WASHINGTON- 339 PM CDT FRI APR 25 2008 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN THIRD OF SOUTHEAST TEXAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THIRD OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE NORTHERN THIRD OF SOUTHEAST TEXAS LATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY NORTH OF A LINE FROM BRENHAM TO HUNTSVILLE TO TRINITY. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY THREATS. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE 9 PM THIS EVENING UNTIL 4 AM SATURDAY MORNING. SPOTTY RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THE STRONGER STORMS. .DAY TWO...SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY THREE...LATE SATURDAY NIGHT AND SUNDAY A COLD FRONT WILL CROSS SOUTHEAST TEXAS ON SUNDAY. THIS FEATURE WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE A ROUND OF SHOWERS AND THUNDERSTORMS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE MAINLY LATE SATURDAY NIGHT. RAINFALL AMOUNTS WILL AVERAGE AROUND 1 INCH WITH ISOLATED TOTALS OF AROUND 2 INCHES. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:58 PM CDT | Severe Thunderstorm Warning | HGX | Washington | 32 min |
| Apr 26, 1:48 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.